MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK WINGSPAN STENT SYSTEM 3.0MM X 20MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK WINGSPAN STENT SYSTEM 3.0MM X 20MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003WS0300200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the subject stent was deployed at the basilar artery.Physician noted that vessel perforation had occurred.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No further information provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.While the reported events is also documented in the wingspan dfu as observed/ anticipated adverse events, the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use.As per the additional information, the patient was very sick with basilar artery disease.The anatomy was tortuous.It is most probable that there were some procedural or anatomical factors present during the clinical procedure which contributed to the patient vessel perforation.An probable assignable cause of procedural factors will be assigned to the reported patient harm, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
WINGSPAN STENT SYSTEM 3.0MM X 20MM - HDE
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10554357
Report Number3008881809-2020-00270
Device Sequence Number3539037
Product Code NJE
UDI-Device Identifier04546540722812
UDI-Public04546540722812
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model NumberM003WS0300200
Device Catalogue NumberM003WS0300200
Device Lot Number21415414
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;